Alert archive / New York / Small Craft Advisories in 2023
Small Craft Advisory 90, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 28, 2023, 4:32 AM EDT. It took effect at Sep 28, 2023, 1:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2023, 4:32 AM EDT (08:32 UTC)
- In effect from
- Sep 28, 2023, 1:00 PM EDT
- Expired
- Sep 28, 2023, 9:19 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
370 WHUS71 KBUF 280832 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 432 AM EDT Thu Sep 28 2023 LOZ042-281645- /O.NEW.KBUF.SC.Y.0090.230928T1700Z-230929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 432 AM EDT Thu Sep 28 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 1 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
013 WHUS71 KBUF 281046 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 646 AM EDT Thu Sep 28 2023 LOZ042-281900- /O.CON.KBUF.SC.Y.0090.230928T1700Z-230929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 646 AM EDT Thu Sep 28 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 1 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
553 WHUS71 KBUF 281720 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 120 PM EDT Thu Sep 28 2023 LOZ042-290300- /O.CON.KBUF.SC.Y.0090.000000T0000Z-230929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 120 PM EDT Thu Sep 28 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
608 WHUS71 KBUF 290119 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 919 PM EDT Thu Sep 28 2023 LOZ042-290230- /O.CAN.KBUF.SC.Y.0090.000000T0000Z-230929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 919 PM EDT Thu Sep 28 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 1:54 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 28, 1:54 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 154 AM EDT Thu Sep 28 2023 .SYNOPSIS... High pressure over Quebec will remain centered across New York State and New England through Thursday, before a weak upper level low slides just south of our area Thursday night and Friday bringing a few scattered showers to areas south of Lake Ontario. High pressure then re-establishes itself across the region bringing another stretch of dry weather through at least the first part of next week. Temperatures will be near normal through Thursday, before day to day warming pushes readings well above average for this weekend into early next week. && .NEAR TERM /THROUGH FRIDAY/... Weak upper low near southern Lake Michigan drifts slowly east across southern Michigan tonight, while strong high pressure remains ridged across our area which will keep dry weather intact. Weak warm air advection will move through aloft overnight producing intervals of mid and high clouds across western NY. Lows tonight will fall back into the low and mid 40s in most areas and could even drop into the upper 30s inland east of Lake Ontario. Lows across far Western NY will remain in the upper 40s with more cloud cover. There may be some patchy fog overnight through early Thursday morning in some of the river valleys of the Southern Tier and across the North Country. High pressure starts to weaken Thursday as it moves into New England. The weather over western NY will become increasingly under the influence of the approaching upper low. Most locations will stay dry Thursday, although a few isolated showers may move into Chautauqua County by early evening ahead of the weak upper level low over the central Great Lakes. A more southeasterly flow will result in highs mainly in the upper 60s to low 70s (perhaps mid 70s toward the St. Lawrence valley), with mid 60s higher terrain. Greatest chances for some showers arrive Thursday night as the upper low drifts to our south and weak warm, moist advection supports expansion of showers into much of our area, especially south of Lake Ontario. Strongest Q-vector convergence and jet support remains well to south, but at the least weak lift and sufficient deep moisture will support scattered showers into Friday. Even when showers taper on Friday, there will be an abundance of low clouds lingering between the exiting system and high pressure persisting to the northeast of the area. && .SHORT TERM /FRIDAY NIGHT/... An amplifying ridge stretching from the Lower Mississippi valley to the Upper Great Lakes will then offer at least partial clearing Friday night with no chc for any pcpn. Friday evening football games should go off without a hitch. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ...A LONG stretch of stupendous weather will arrive this weekend and last into next week... The only fly in the ointment might come in the form of a weakening front as it runs into the 1025mb sfc ridge over the region by Sunday. This feature may introduce some mid-high clouds but is looking rather moisture starved. Otherwise...as was mentioned before ridging aloft and at the sfc will 'guarantee' that the lower Great Lakes will remain precipitation free for the foreseeable future. That is...this entire period which goes through Wednesday. Not only will it be precipitation free...a day to day warming trend is expected through Tuesday that will translate into mercury readings topping out in the upper 70s to low/mid 80s. These values will be a SOLID 10F-15F degrees above normal. Due to the continued dry antecedent conditions...have continued to aim above most guidance packages with this update. In fact...have added a degree or two to most locales for max temps...especially along the lake plains, Genesee Valley and Finger Lakes region. By the end of this period (Wednesday) there is some indication that the upper ridge may weaken (flatten) but not enough to introduce any precipitation. Again continued dry and above normal temperatures will persist across the region. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... A weak upper level low will continue to drift east across the central Great Lakes tonight through Thursday. Varying amounts of mid/high clouds will continue tonight, most prevalent across western NY. Mid and upper level decks will then thicken and lower across western and northcentral NY from southwest to northeast Thursday afternoon/evening as weak warm advection and moisture transport move into the region ahead of the upper level low. Low level moisture will increase across the Southern Tier Thursday evening, with low VFR CIGS possible around KJHW by late Thursday evening, and possible MVFR/IFR CIGS interior Southern Tier. Otherwise, all of the cloud cover will remain VFR. Some patchy fog may develop overnight through Thursday morning (06Z- 13Z Thursday) across the Southern Tier river valleys and the North Country with local IFR VSBY. This is not expected to impact KJHW, but KART has some fog potential overnight. Outlook... Thursday night and Friday...VFR/MVFR with a chance of showers south of Lake Ontario. Friday night through Monday...Mainly VFR. && .MARINE... Winds will remain somewhat elevated overnight into Thursday morning, although chop will be mainly light as the winds will be offshore, keeping the higher waves in Canadian waters. Expect another period of elevated easterly winds Thursday afternoon and evening on the west end of Lake Ontario, with another brief round of Small Craft Advisory conditions likely. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM NEAR TERM...Hitchcock/JLA/JM SHORT TERM...RSH LONG TERM...AR AVIATION...Hitchcock/JM MARINE...Hitchcock/JLA/JM
Hazardous weather outlook, Sep 27, 5:28 AM EDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 528 AM EDT Wed Sep 27 2023 NYZ001>008-010>014-019>021-085-280930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 528 AM EDT Wed Sep 27 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 528 AM EDT Wed Sep 27 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.